MDJunction - People Helping People
 
Ask a Question
10/02/2008 12:09 AM

Ant crazy

jennyt

I just started my Wellbutrin/Lamictal regimen on Monday, September 23rd. I've had a few regular side effects (nausea, changes in appetite, etc), but I've also had this strange feeling of small creatures crawling on my skin and biting me occasionally. I've had it checked out, and I don't have an annoying parasite, and nothing is ever there when I look. I did have ants in my car recently, but that hasn't been a problem in the past few days.

Now my bigger problem. I found ants in my kitchen, and I went a little nuts. I started crying and panicking for no reason. I'm not the kind of girl that's afraid of bugs. Anyway, I went on a massive Raid/cleaning spree that took several hours. Now I'm exhausted and I still feel really anxious at the same time. I really worked myself up and now I can't seem to come back down.

I was wondering if anyone experienced problems that were even remotely similar- especially if you were using similar medications. I have an appointment with my psychiatrist Friday, but I'm not sure how I feel about him yet, so I thought I'd just run it by here.

Thanks for any input, and sorry about the somewhat long post.

Reply

10/02/2008 12:20 AM
Ikaz
IkazPosts: 134
Member

jenny. OMFG, YES.

You are the ONLY other person I know of that has Lamictal bugs. I actually thought my last place WAS infested, and then I moved!

Seroquel seems to keep the crawly sensation at a minimum. I suppose if I took more, it would go away completely. What I've really noticed about it though, is that it only affects me when I'm not moving. (ie. at the computer, or going to sleep in bed)

Anyhow, the Lamictal works so well for my BPD, and the seroquel turns the volume WAY down on the crawlies.


10/02/2008 12:20 AM
Ikaz
IkazPosts: 134
Member

read my post "Argh! This is ridiculous."

10/02/2008 12:33 AM
jennyt

Thank you! I would be somewhere with my mom, and I'd stop to get her to get the damn ant off of me. No ant. No anything.

I don't know if my mind has somehow fixated on ants because of the infestation in my car. And then I got the crawly feelings with the Lamictal. And then I see ants in my kitchen. I donned rubber gloves and went completely nuts cleaning, crying, and spraying.


10/02/2008 01:07 AM
Ikaz
IkazPosts: 134
Member

I totally understand. Yes it's probably your Lamictal, and it's up to you to decide what to do about that.

10/02/2008 02:58 AM
fizzio
fizzio  
Posts: 404
Member

This is serious. Seeing ants is a very common presentation of hallucinations that can be caused by medication side effects (or psychosis itself). It is very important to get this checked out as the medication may need changing, and if you don't the hallucinations may become worse.

10/02/2008 10:19 AM
jennyt

The ants in my kitchen were actual ants. The creepy crawly feeling on my skin is what is not there.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved